28 years old
Bipolar II, Panic Disorder, OCD
Seroquel and Klonopin as needed
That is a very good point. Your absolutely right. Rationally I know that I will be ok but yet I still can't get over the fear. I know even if I don't like the medicine it will ware off eventually.
What I'm afraid of is that I will lose control and not be able to control my behavior or thoughts. I think I just fear the loss of control over my own brain. It freaks me out that once I have the pill in my mouth thats it, I have to go through whatever it does to me until it wares off. It's a struggle to even keep the pill down. I have to force myself to not try to vomit it back up. Usually after I take a new med, my hubby watches me like a hawk to make sure I don't go near the restroom.
I think the fear stems from when I was prescribed my very first med which was Risperdal w/ cogentin. I had such a horrible experience with it. It was so bad that I would scrub my hands first, open the rx bottle pour 1 tablet in my left hand and with that hand put it in my mouth and get a clean fresh cup of water with the right hand. I could not use the same hand that I touched the bottle with to put the med in my mouth, or to drink from the cup.
Then I would go all the way to the other side of the house where I kept my cogentin and repeat what I said above in a different room. I could not take the pills in the same room otherwise I thought I took two of one and none of the other. I would also keep all the cordless phones near me incase I had to call 911.
That was when I finally got up the nerve to take it. I sometimes would stare at the bottle for hours, picking it, putting it down until I would finally just take it. I went through this with every single dose.
So anyway, I sorta put the Seroquel in that same class of med, because that's what was prescribed next. I think they are similar meds. I have taken other meds, but this one especially scares me.
I have taken Trazadone on and off for the last 2 years, it really wasn't bad at all. I needed a little extra time in the morning, but that's my only complaint. I don't remember any harsh side-effects. You're right about the mood stabilizer bit, your doc may hesitate to prescribe you trazadone. You should mention it anyway and see what happens.
Post Edited (olivia of course) : 8/30/2007 8:17:25 PM (GMT-6)
I didn't know if my post made much sense, I was jumping all over the place...
The main thing is to talk to your doctor and firmly tell him/her what you are going through. BP II can have long and severe depressive episodes, and you're right, we do need to look at treating that part. It's so good that you've been keeping track of your moods, that shows that you're being responsible...So use that with your doc...Say, "If we do something to treat the depression, and I end up having h-manic or manic symptoms...or if I start cycling with my moods, I will let you (the doc) know and we will go from there..." But make it clear you cannot go on suffering, and rest is essential.
The thing I find w/Trazodone, is that it gets me my sleep, and I wake up refresed, no hang over, no fuzziness...just feeling good. But again, that's me...Some people might have different experiences. I will also admit, it may have lead to hmania for me in the past...It's been a long time since I was taking it every night. If I were to do that again, it may make me hmanic or cause some cycling, and of course I don't want that either. So maybe it's not the best answer, but who knows?
Mogli, I think your post made perfect sense. I know exactly what you mean about going back to BP meds. The book is great, I finished it a couple of days ago. It makes a lot more sense reading about Bipolar II because that describes me perfectly. We should discuss it during next chat night. I'll be sure to be there.
I was always used to reading about people who were real creative or thought they could fly or something. I could never relate to that, so this book was extremely helpful. My husband is reading it now, and is getting an even better understandong of what I go through as well.
I feel good today, finally. I prayed so long last night that I could just wake up and not be miserable if just for one day.
Thanks to everyone who responded to my post, everyone is so supportive and offers great advice.
When I get ready to start my new med or the seroquel, I'm going to read the responses over & over and just get brave and do it.
I hope I can be as supportive to everyone else as you all have been to me. I hope that doesn't sound too sappy or lame.
I will keep everyone posted.